Thunderstorm Wind, Preston
- When
- September 27, 2:55 PM EST
- Where
- Preston County, Howesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.433, -79.750
Trees down on Route 26.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 27, 2:15 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 PM EDT SAT SEP 27 2003 FRONT NOW GOING THROUGH SW PA AND SHOULD BE THROUGH EASTERN TIER OF COUNTIES BY 00Z 03Z A BIT FASTER THAN PREVIOUS RUNS INDICATED. WILL MAINTAIN FF WATCH AS HEAVIER CONVECTION CONVECTION NOW BEGINING TO GENERATE AND WILL PRIMARILY AFFECT THIS TIER OF COUNTIES. KEPT IN MENTION OF SOME SEVERE IN OUR GARRETT PRESTON AND TUCKER COUNTIES. SOME CLEARING ON SATELLITE BUT MAY BE SHORT LIVED AS NEXT SHORT WAVE MOVES DOWN OUT OF WISCONSIN. STILL A CHANCE OF SHOWERS ON SUNDAY. WOULD NOT BE SURPRISED WITH SOME EMBEDDED THUNDERSTORMS WITH COLD AIR ALOFT WITH -20 TO -25C AT 50H. STILL ANOTHER SHORT WV TO DROP DOWN SUNDAY NIGHT AND MONDAY SO KEPT IN A CHANCE OF SHOWERS SUNDAY NIGHT AND MONDAY. STILL A CHANCE LATER ON TUES AS NEXT SHORT WV DROPS DOWN IN CONTINUED CYCLONIC FLOW. TEMPS..DID NOT STRAY FROM PREVIOUS ISSUANCE ON MINS TONIGHT THOUGH MOS GUIDANCE HAS GONE UP FROM PRVS. WITH SOME CLEARING OVERNIGHT SHOULD STILL DROP TO UPPER 40S. REST OF TEMPS SIMILAR TO FWC MOS. PIT 47 60 41 57 / 60 30 30 30 HLG 47 60 41 57 / 40 30 30 30 MGW 48 60 41 57 / 60 30 20 20 ZZV 46 60 41 57 / 20 30 20 20 PHD 45 60 41 57 / 20 30 20 20 FKL 46 60 40 57 / 70 40 40 30 DUJ 46 61 40 55 / 90 40 30 30 LBE 48 61 40 57 / 90 30 20 30 BTP 46 60 40 57 / 70 40 40 30 IDI 46 61 40 55 / 90 40 30 30 ODM 48 61 40 54 / 80 30 20 20 .PBZ... MD...FLOOD WATCH UNTIL 400 AM EDT SUNDAY FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH UNTIL 400 AM EDT SUNDAY FOR ZONES PAZ016...PAZ023...PAZ030...PAZ032. WV...FLOOD WATCH UNTIL 400 AM EDT SUNDAY FOR ZONES WVZ023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT SEP 27 2003 HAZARDOUS WEATHER OUTLOOK FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING AND AFTERNOON. THE PRIMARY RISK IS FOR DAMAGING WIND AND LARGE HAIL. PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS MORNING.
MDZ001-WVZ023-041-272115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT SAT SEP 27 2003 ...INTENSE THUNDERSTORMS WILL MOVE ACROSS THE AREA... A CLUSTER OF INTENSE THUNDERSTORMS WILL MOVE ACROSS THE AREA BETWEEN 330 PM AND 430 PM. COMMUNIIES IN THE PATH OF THESE STORMS INCLUDE NEWBURG...PARSONS...ROWLESBURG...KINGWOOD...TERRA ALTA...MOUNTAIN LAKE PARK...AND MCHENRY. THESE STORMS WILL PRODUCE A PERIOD OF VERY HEAVY RAIN...POSSIBLY CAUSING PONDING OF WATER IN URBAN AND POOR DRAINAGE AREAS. STRONG WIND GUSTS MAY EXCEED 40 MPH AND SMALL HAIL IS EXPECTED. RESIDENTS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. PAY ATTENTION FOR POSSIBLE UPDATES OR WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Pittsburgh radar (KPBZ), 128 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Route 26.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374127.